Texas, 2015Tornado in Texas, May 19, 2015
May 19, 2015 · NWS EWX · 1 event in 1 county or zone
Some isolated, sub-severe storms developed in the late morning resulting in multiple reports of funnel clouds and one brief touchdown in the city of Giddings.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some isolated, sub-severe storms developed in the late morning resulting in multiple reports of funnel clouds and one brief touchdown in the city of Giddings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 19, 7:32 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, May 19, 7:32 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 AM CDT TUE MAY 19 2015
.UPDATE...
MORNING SHOWER ACTIVITY IS INCREASING OVER THE NORTHERN COUNTIES
AS MOISTURE FEEDS INTO THE MCV IN THE FWD CWA. UPPED POPS A BIT IN
THIS REGION TO ACCOUNT FOR THIS NEW ACTIVITY. OTHERWISE...NO MAJOR
CHANGES WERE MADE TO THE FORECAST.
&&
.PREV DISCUSSION... /ISSUED 645 AM CDT TUE MAY 19 2015/
DISCUSSION...12Z AVIATION BELOW.
AVIATION...BKN-OVC MVFR TO IFR CEILINGS WITH STRATUS THIS
MORNING ACROSS SOUTH-CENTRAL TEXAS. REMNANTS OF OVERNIGHT
CONVECTIVE COMPLEX IS PASSING NORTH OF THE CWA THIS MORNING.
A FEW SHRA AND ISOLATED TSTMS POSSIBLE THROUGH THE MORNING ACROSS
THE HILL COUNTRY AND CENTRAL TEXAS NEAR AUS...FEEDING INTO WHAT IS
LEFT OF THE MCV FARTHER TO THE NORTH. OTHERWISE...CEILINGS SLOWLY
RISING AFTER 16Z AND EVENTUALLY BECOMING VFR 18Z-20Z.
MVFR CEILINGS RE-DEVELOPING 03Z-05Z AUS/SAT/SSF AND BECOMING IFR
06Z-08Z. MVFR CEILINGS RE-DEVELOP AT DRT 06Z-08Z.
PREV DISCUSSION... /ISSUED 357 AM CDT TUE MAY 19 2015/
SHORT TERM (TODAY THROUGH WEDNESDAY)...
A SLOW MOVING MCS OVER WEST CENTRAL TX IS PRODUCING FLASH
FLOODING OVER THE SAN ANGELO AREA EARLY THIS MORNING. IN THE PAST
HOUR OR SO...THE SOUTHERN PORTION OF THE COMPLEX IS TAKING OVER
AND SHOWING A MORE FORWARD PROPAGATING TREND. HI-RES MODEL
SUGGESTED CORFIDI VECTORS SUGGEST THE STORMS TO REMAIN MOSTLY IN
THE FORECAST AREAS TO THE NORTH...BUT AS NOTED IN THE LATEST
SPENES AND FFGMPD DISCUSSIONS...DIFFLUENCE ALOFT IS CAUSING HI-
RES SOLUTIONS TO SLOW DOWN THE MOTION WITH THE SYSTEM EXPECTED
BECOME MORE DISORGANIZED AND SLOWER TOWARD DAYBREAK. UPSHEAR
PROPAGATION VECTORS AND MODEL DEPICTIONS OF AN INCREASING MOISTURE
TAP LATER IN THE MORNING WOULD SUGGEST THAT WE SHOULD CONSIDER AT
LEAST A MENTION OF LOCALLY HEAVY RAINFALL OVER THE NORTHERN HILL
COUNTRY INTO THE NORTHERN PART OF AUSTIN METRO FOR TODAY. SHOULD
THE HRRR CONTINUE TO ADVERTISE ROBUST STORM DEVELOPMENT FURTHER
DOWN THE I-35 CORRIDOR...WE MAY CONSIDER A RAISE OF POPS AND
EXPANSION OF THE HEAVY RAINFALL MENTION. OTHER HI-RES MODELS SHOW
POOR AGREEMENT ON THESE SHORT-TERM TRENDS...SO WITH LOW CONFIDENCE
WILL NOT EXPRESS A CONCERN OVER THE SATURATED SOILS OR THE NEED
FOR A FFA AT THIS TIME.
ASIDE FROM THE ACTIVITY AFFECTING NORTHERN COUNTIES TODAY...OVERALL
MODEL TRENDS HAVE BEEN CONSISTENT FOR A RELATIVELY STABLE FORECAST
FOR OUR SOUTHERN COUNTIES TODAY INTO WEDNESDAY. FORECAST WEAK 700
MB RIDGING SHOULD LEAD TO EVEN LESS CONVECTIVE ACTIVITY FOR
DAYTIME WEDNESDAY THAN TODAY.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
THE RECOVERY TIME FOR SOUTH CENTRAL TX SOILS AND RIVERS IS SHORT
AS MODEL CONSENSUS NOW SHOWS GOOD AGREEMENT ON A COLD FRONT FOCUS
FOR MORE CONVECTION WEDNESDAY NIGHT INTO THURSDAY. THE MORE
DISTINCT INDICATION OF THE FRONT WOULD SUGGEST THAT THE FRONT
COULD POSSIBLY REMOVE SOME OF THE LOW LEVEL MOISTURE AND LEAD TO
LIGHTER RAINFALL TOTALS INITIALLY. SOME BRIEF HEAVY DOWNPOURS AND
A FEW STRONG STORMS COULD OCCUR WEDNESDAY EVENING GIVEN THE
EVENING TIMING EXPECTED.
MODELS SHOW HIGHEST QPF CONCENTRATIONS SHIFTING TO WESTERN
COUNTIES BY LATE THURSDAY WHERE ELEVATED MOISTURE POOLING IS
PINNED AGAINST THE HIGHER TERRAIN TO THE WEST. THE WEAK MID-LEVEL
RIDGING IS CLEARS OUT BY THEN...AND OVERRUNNING OF THE UNSTABLE
MOIST AIR SHOULD BE ABLE TO SPREAD EAST ACROSS ALL AREAS THURSDAY
NIGHT INTO FRIDAY WITH MULTIPLE ROUNDS OF ELEVATED STORMS THAT
TRANSITION INTO DEEPER CONVECTION BY FRIDAY. AT SOME POINT A FLASH
FLOOD WATCH WILL PROBABLY BE ISSUED...POSSIBLY AS EARLY AS
THURSDAY NIGHT. THE HEAVIEST RAINFALL CONCERN IS SAVED FOR
MEMORIAL DAY WEEKEND...AND WITH ALL MODELS SHOWING A GOOD PATTERN
FOR A SLOW MOVING COMPLEX ENHANCED BY A HIGH AMPLITUDE UPPER
TROUGH...WILL SHOW MOST OF THE ATTENTION FOR LATE SATURDAY THROUGH
LATE SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 85 71 86 69 81 / 50 20 20 40 30
AUSTIN BERGSTROM INTL AIRPORT 85 71 85 69 82 / 40 20 20 30 40
NEW BRAUNFELS MUNI AIRPORT 85 71 85 70 82 / 30 20 20 30 40
BURNET MUNI AIRPORT 82 70 84 67 78 / 50 30 20 40 30
DEL RIO INTL AIRPORT 87 72 86 70 83 / 30 20 20 50 40
GEORGETOWN MUNI AIRPORT 84 71 84 67 79 / 50 20 20 40 30
HONDO MUNI AIRPORT 86 71 86 71 83 / 30 20 20 40 40
SAN MARCOS MUNI AIRPORT 85 71 85 70 82 / 30 20 20 30 40
LA GRANGE - FAYETTE REGIONAL 85 73 86 71 83 / 30 20 20 20 40
SAN ANTONIO INTL AIRPORT 85 72 86 71 82 / 30 20 20 30 40
STINSON MUNI AIRPORT 87 73 87 72 84 / 30 20 20 30 40
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...TB3
SYNOPTIC/GRIDS...HAMPSHIRE
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, May 19, 3:37 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 AM CDT TUE MAY 19 2015
TXZ171>173-183>194-202>209-217>225-228-201000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
437 AM CDT TUE MAY 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE
NORTHERN HILL COUNTRY AND CENTRAL TEXAS. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE ALONG AND NORTH OF FREDERICKSBURG TO ROUND ROCK
LINE. THIS COULD LEAD TO FLASH FLOODING OF ISOLATED STREAMS...CREEKS
AND LOW WATER CROSSINGS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A WEAK COLD FRONT WILL MOVE INTO SOUTH-CENTRAL TEXAS LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED DURING THIS TIME WEST OF INTERSTATE
35...ACROSS THE HILL COUNTRY AND RIO GRANDE. A FEW STRONGER STORMS
ARE POSSIBLE ACROSS THIS REGION...PRODUCING SMALL HAIL AND WIND
GUSTS UP TO 50 MPH. IN ADDITION...SOME SPOTS COULD EXPERIENCE
HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING OF ISOLATED
STREAMS...CREEKS AND LOW WATER CROSSINGS.
CHANCES FOR SHOWERS AND STORMS WILL CONTINUE THURSDAY AFTERNOON
THROUGH SATURDAY...ALONG WITH A THREAT FOR LOCALLY HEAVY
RAINFALL.
MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY
NIGHT AND SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS
THE REGION. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL INCREASE
DURING THIS TIME...WHICH COULD RESULT IN MORE WIDESPREAD FLASH
FLOODING.
A FLASH FLOOD WATCH MAY BE REQUIRED LATER THIS WEEK OR WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR
In the hours before
Special weather statement, May 19, 11:09 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1209 PM CDT TUE MAY 19 2015
TXZ194-191800-
LEE TX-
1209 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE COUNTY UNTIL 100 PM
CDT...
AT 1208 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GIDDINGS...MOVING SLOWLY NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
GIDDINGS...DIME BOX...LOEBAU...LINCOLN...OLD DIME BOX...LEO AND
MANHEIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3025 9669 3024 9674 3020 9674 3011 9685
3021 9705 3055 9696 3051 9690 3046 9690
3046 9688 3043 9687 3043 9685 3039 9679
3032 9674 3032 9669 3030 9667 3029 9664
TIME...MOT...LOC 1708Z 212DEG 8KT 3023 9692
TB3Tornado, Lee
- When
- May 19, 11:25 AM CST to 11:28 AM CST
- Where
- Lee County, 3.38 mi ESE of Giddings to 1.43 mi E of Giddings
- Rating
- EF0
- Path length
- 2.14 mi
- Path width
- 100 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.155, -96.881
A high end EF-0 tornado touched down damaging a Ramada Hotel on Highway 290 east of the city of Giddings. Most of the damage consisted of uprooted trees rooted in wet soils while other damage included a destroyed outbuilding, whose debris were lofted into the Ramada Hotel causing window and roof damage to the hotel.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 19 to 20, 20152 deaths · $302,000 · EF0 · 52 events
- Flash Flooding and Flooding in Oklahoma, May 19 to 21, 20151 death · $282,000 · 65 kt wind · 16 events
- Heavy Rain in Louisiana, May 19, 20151 death · 1 event
- Tornadoes and Flash Flooding in Texas, May 19 to 20, 2015$500,000 · EF0 · 14 events
- Flooding in Texas, May 19 to 30, 2015$600,000 · 4 events
- Damaging Winds and Lightning Strikes in Connecticut, May 19, 2015$105,000 · 50 kt wind · 6 events
- Tornadoes and Hail in Texas, May 19, 2015$40,000 · EF0 · 16 events
- Damaging Wind in Texas, May 19, 2015$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, May 19, 2015$13,000 · 1 in hail · 6 events
- Damaging Wind in Massachusetts, May 19, 2015$15,000 · 50 kt wind · 1 event
- Damaging Winds in Massachusetts, May 19, 201550 kt wind · 7 events
- Hail and Damaging Winds in Florida, May 19, 2015$5,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577987.